MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS (CLEVELAND), INC. PINNACLE3 SMART ENTERPRISE SERVER; SYSTEM, PLANNING, RADIATION THERAPY TREATMENT

PHILIPS MEDICAL SYSTEMS (CLEVELAND), INC. PINNACLE3 SMART ENTERPRISE SERVER; SYSTEM, PLANNING, RADIATION THERAPY TREATMENT
Model Number PINNACLE3 SMART ENTERPRISE SERVER
Medical Device Problem Code Application Program Problem (2880)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to philips that incorrect image data was used to create a treatment plan.When exporting the treatment plan the oncology information system (ois) warned the user the images were already in use by a different patient.The device was in clinical use at the time of the event.No harm to the patient or user was reported.Philips has started an investigation of this complaint.
 
Event or Problem Description
Philips investigation of this issue is ongoing.No new information has been received and the investigation is still pending completion, therefore the date due will be updated to 06-jul-2024.
 
Event or Problem Description
It was reported to philips that incorrect image data was used to create a treatment plan.When exporting the treatment plan the oncology information system (ois) warned the user the images were already in use by a different patient.The device was in clinical use at the time of the event.No harm to the patient or user was reported.
 
Additional Manufacturer Narrative
This was discovered to be a rare sequence of events where the customer was misusing the pinnacle product.A series of meetings was conducted with clinical subject matter experts (smes) as well as the philips medical affairs manager to discuss the events around this complaint.This review found that the events outlined in this complaint were not clinically foreseeable to have a potential safety risk.Pinnacle is a treatment planning software and standard practice for the use of this system provides a multi-level verification process to ensure that patient data is correct during the planning process prior to any treatment.The sequence of events required for this to be a hazardous situation involved the manual creation of folders within the pinnacle system and manually placing computed tomography (ct) data into the pinnacle software which is outside of the designed clinical use of the product.If a user does not see the expected data/folders imported into pinnacle, the standard process would be to investigate the reason the information is missing and try to reimport the data, not manually create folders and manually enter data into the folders.Even in this event where the customer manually created the folder and manually copied a ct data set into the system, the dicom (digital imaging and communication in medicine) must verify the containers data to the correct unique identifier (uid).The conclusion of the clinical smes is that this constitutes misuse of the pinnacle product and is not clinically foreseeable to be a potential safety risk for a patient.The various system verifications outlined in dicom as well quality checks outlined in task group 40 (tg40) - comprehensive quality assurance for radiation oncology and task group 50 (tg50) - quality assurance for clinical radiotherapy treatment planning would detect the issue during the planning process and treatment would not occur.Based on the available information and the investigation performed, this issue would not be likely to cause or contribute to a death or serious injury if it were to recur.

Brand Name
PINNACLE3 SMART ENTERPRISE SERVER
Common Device Name
SYSTEM, PLANNING, RADIATION THERAPY TREATMENT
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS (CLEVELAND), INC.
100 park avenue, suite 300
orange village OH 44122
Manufacturer (Section G)
PHILIPS MEDICAL SYSTEMS (CLEVELAND), INC.
100 park avenue, suite 300
orange village OH 44122
Manufacturer Contact
kenneth revennaugh
100 park avenue, suite 300
orange village, OH 44122
MDR Report Key19258943
Report Number3004022368-2024-00002
Device Sequence Number14098799
Product Code MUJ
UDI-Device Identifier00884838091122
UDI-Public(01)00884838091122(10)16.2.1.60098
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K170086
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPINNACLE3 SMART ENTERPRISE SERVER
Device Catalogue Number870192
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date05/07/2024
Supplement Report FDA Received Date05/31/2024
07/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown